Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 42, NWS Honolulu, HI

June 3, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 3, 2013, 7:12 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2013, 7:12 PM HST (05:12 UTC)
Expired
Jun 5, 2013, 11:50 AM HST
In force
41 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 5.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWHW70 PHFO 040512
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
712 PM HST MON JUN 3 2013

...WINDS DIMINISHING OVER BIG ISLAND SUMMITS...

.STRONG HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS HAS WEAKENED
AND SHIFTED...ALLOWING WINDS OVER THE SUMMITS TO DECREASE SLIGHTLY.

HIZ028-041600-
/O.CAN.PHFO.HW.W.0013.000000T0000Z-130604T1600Z/
/O.NEW.PHFO.WI.Y.0042.130604T0512Z-130604T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
712 PM HST MON JUN 3 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...EAST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...THROUGH 6 AM HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$
6 follow-up statements
723 
WWHW70 PHFO 041014
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1214 AM HST TUE JUN 4 2013

...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS...

.HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS REMAINS STRONG
ENOUGH TO KEEP WINDS UNSAFE OVER THE BIG ISLAND SUMMITS...AND ALSO
HAS INCREASED WIND SPEEDS OVER THE SUMMIT OF HALEAKALA ON MAUI AGAIN.

HIZ022-042200-
/O.EXB.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1214 AM HST TUE JUN 4 2013

...WIND ADVISORY IN EFFECT UNTIL NOON HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TUESDAY. 

* WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH NOON HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$

HIZ028-042200-
/O.EXT.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1214 AM HST TUE JUN 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TUESDAY. 

* WINDS...EAST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...THROUGH NOON HST TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$
704 
WWHW70 PHFO 041331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE JUN 4 2013

...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS...

.HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS REMAINS STRONG
ENOUGH TO KEEP WINDS UNSAFE OVER THE BIG ISLAND SUMMITS AND 
THE SUMMIT OF HALEAKALA ON MAUI.

HIZ022-028-042200-
/O.CON.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
331 AM HST TUE JUN 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...EAST 25 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH.

* TIMING...THROUGH NOON HST TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$
888 
WWHW70 PHFO 042109
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1109 AM HST TUE JUN 4 2013

...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS...

.A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY
WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS.

HIZ022-028-051015-
/O.EXT.PHFO.WI.Y.0042.000000T0000Z-130605T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1109 AM HST TUE JUN 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...EAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$


MORRISON
242 
WWHW70 PHFO 050131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST TUE JUN 4 2013

...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS...

.A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY
WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS.

HIZ022-028-051430-
/O.CON.PHFO.WI.Y.0042.000000T0000Z-130605T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
331 PM HST TUE JUN 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...EAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$

MORRISON
514 
WWHW70 PHFO 051334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST WED JUN 5 2013

...STRONG WINDS CONTINUE OVER THE HALEAKALA AND BIG ISLAND 
SUMMITS...

.A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY
WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS.

HIZ022-028-060245-
/O.EXT.PHFO.WI.Y.0042.000000T0000Z-130606T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 AM HST WED JUN 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. 
 
* TIMING...THROUGH THIS EVENING. 

* IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY.

&&

$$

REYNES
552 
WWHW70 PHFO 052150
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1150 AM HST WED JUN 5 2013

HIZ022-028-052300-
/O.CAN.PHFO.WI.Y.0042.000000T0000Z-130606T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1150 AM HST WED JUN 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. 

$$

DEJESUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 3, 3:30 PM HST, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 3, 3:30 PM HST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST MON JUN 3 2013

.SYNOPSIS...
HIGH PRESSURE FAR TO THE NORTH WILL KEEP BREEZY TRADE WINDS BLOWING
ALL WEEK ACROSS THE ALOHA STATE. ANY SHOWERY PRECIPITATION WILL
REMAIN LIGHT...AND FOCUSED MAINLY WINDWARD.

&&

.DISCUSSION...
A 1026 MB SURFACE HIGH NEAR 34N AT 145W IS ROUGHLY CO-LOCATED WITH A
MID AND UPPER LEVEL RIDGE TO OUR NORTH...CREATING A WIDE SWATH OF
TRADE WINDS THROUGH A DEEP LAYER ALONG OUR LATITUDE ACROSS THE
PACIFIC.

THIS PATTERN IS RESULTING IN A FEW WIND RELATED IMPACTS TO THE
STATE. A HIGH WIND WARNING REMAINS IN PLACE FOR THE BIG ISLAND
SUMMITS AS WIND REPORTS AND FORECAST MODEL GUIDANCE SUGGESTS THAT
THESE STRONG WINDS WILL CONTINUE THROUGH THE NIGHT TONIGHT AND
POSSIBLY LONGER.

BREEZY CONDITIONS WILL CONTINUE ELSEWHERE ACROSS THE STATE INTO
TONIGHT. STRONG MID LEVEL STABILITY IN PLACE IS KEEPING ANY TRADE
WIND SHOWERS TO A MINIMUM AND CONFINED TO THE WETTEST AREAS...SUCH
AS WINDWARD MOUNTAINS OF KAUAI AND OAHU.

LITTLE CHANGE EXPECTED IN THIS DRY AND STABLE TRADE WEATHER PATTERN
THROUGH THE NEXT WEEK. THE TRADES MAY RELAX A FEW MILES PER HOUR
TUESDAY AND WEDNESDAY AS THE GRADIENT WEAKENS EVER SO SLIGHTLY...BUT
EXPECT IT TO REMAIN FAIRLY BREEZY THROUGH MUCH OF THE WEEK ACROSS
THE STATE.

&&

.MARINE...
TRADE WIND SPEEDS ARE EXPECTED TO REMAIN STRONG ENOUGH TO REQUIRE
THE SMALL CRAFT ADVISORY OVER THE WINDIER WATERS OF THE AREA THROUGH
MID WEEK.

AN INCOMING LONG PERIOD SOUTH SWELL WILL BRING SURF HEIGHTS INTO THE
UPPER END OF HIGH SURF ADVISORY CRITERIA OVERNIGHT TONIGHT THROUGH
WEDNESDAY. THIS SWELL WILL ALSO RESULT IN THE POSSIBILITY OF HARBOR
SURGES IN SOME OF THE SOUTH FACING HARBORS...WILL ISSUE A MARINE
WEATHER STATEMENT TO COVER THIS IMPACT. EXPECTING THAT THIS
ENERGETIC SOUTH SWELL WILL DROP OFF SLOWLY THROUGH THE END OF THE
WEEK.  IN ADDITION...THE BREEZY TRADE WINDS WILL KEEP SURF ALONG
EAST-FACING SHORES ROUGH SURF THROUGH THE WEEK...BUT HEIGHTS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

&&

.AVIATION...
AIRMET TANGO FOR TURB LEE OF THE ISLANDS DUE TO STRONG TRADE WINDS.
VFR COND WILL PREVAIL WITH ISOL MVFR ALONG WINDWARD SLOPES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM HST TUESDAY FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAIWI CHANNEL.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA
BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

HIGH SURF ADVISORY FROM MIDNIGHT HST TONIGHT UNTIL 6 AM HST THURSDAY
FOR THE SOUTH FACING SHORES OF ALL ISLANDS.

&&

BRENCHLEY/MORRISON

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.